MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the distal shaft of the echelon 10 microcatheter was perforated by the guidewire during setup.The patient was undergoing treatment for an aneurysm located in the middle cerebral artery.The patient's vessel tortuosity was moderate.The access vessel was the internal carotid-middle cerebral artery, which was 2-4mm in diameter.It was reported that the steam shape was applied to the j model of the echelon 10 for 30 seconds.After the shaping, an attempt was made to set up a guidewire. the guidewire perforated at a point in the vicinity of 1 cm at the tip of the echelon.A replacement echelon was used without any problems, and coil embolization was completed.There was no resistance when passing the guidewire, and it was not kinked. the patient did not experience any health damage.The devices were prepared and flushed according to the instructions for use (ifu).Ancillary devices include a synchro select standard 14 guidewire and a sofia 6fr guide catheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: product analysis #282341190:equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5), x-pedion guidewire (model: 103 -0605-200 lot: 9579797) drawing(s) referenced: dwgs105-5091-150 rev.Ay as found condition: the echelon-10 micro catheter was returned for analysis within a shipping box; within a resealable plastic biohazard pouch; within an opened echelon-10 outer carton and within a second resealable plastic biohazard pouch.The synchro select standard 14 guidewire used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 hub or catheter body.The catheter tip showed evidence of steam shaping.The distal tip and marker band were found damaged.A small puncture hole was found at the bend near the distal tip.Testing/analysis: the total length was measured to be ~155.5cm, and the usable length was measured to be ~147.5cm, which is within specification (specification: total (ref) = 155cm, usable: 147cm ±1.5cm).The echelon-10 micro catheter was flushed, and water did not exit the distal end.An in-house x-pedion guidewire was inserted into the micro catheter hub, through the catheter body and became stuck at ~144.6cm.An occlusion was found at this location.The micro catheter was cut, and the occlusion was found to be dried blood/saline.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter puncture (gw/stylet)¿ was confirmed.In addition, the distal tip and marker band was found damaged.It is possible the damage and subsequent puncture occurred due to improper tip shaping/preparation.Other possible causes of catheter puncture are incompatible ancillary products, device navigated within the micro catheter too aggressively, guidewire is inserted without checking catheter integrity/catheter patency.Customer reported devices were prepared/flushed per ifu and steam shaping was performed between 10 and 30 seconds (which is normal).Customer reported the puncture occurred during preparation; however, dried blood was found to have occluded the micro catheter.As the micro catheter was found punctured distal to the occlusion, it is likely the occlusion occurred after the event.As the synchro select 14 guidewire used in the event was not returned, any contribution of the guidewire towards the catheter damage and puncture could not be determined.The synchro 14 guidewire has an outer diameter of 0.014¿, which is compatible for use with the echelon-10 micro cath eter.Ngod10 2022-10-30 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15621116
Report Number2029214-2022-01728
Device Sequence Number6546685
Product Code KRA
UDI-Device Identifier00836462002241
UDI-Public00836462002241
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberB360797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown